Volume 8, Issue 26 (Autumn 2014)                   IJT 2014, 8(26): 1157-1159 | Back to browse issues page

XML Persian Abstract Print


Download citation:
BibTeX | RIS | EndNote | Medlars | ProCite | Reference Manager | RefWorks
Send citation to:

Majidi M, Nekouei Fard S. Refractory Seizures in Tramadol Poisoning: A Case Report. IJT. 2014; 8 (26) :1157-1159
URL: http://ijt.arakmu.ac.ir/article-1-358-en.html
Department of Medical Toxicology and Forensic Medicine, Urmia University of Medical Sciences, Urmia, Iran. , majidi_m@umsu.ac.ir
Abstract:   (2380 Views)
Background: Tramadol, an analgesic drug abused by opioid addicts, is also abused accidentally or for suicidal purposes. Tramadol poisoning can induce CNS depression, seizures, coma, and ultimately death.
Case: In this report, a 30-year-old male was admitted to the emergency department due to suicidal attempt with ingestion of 14000 mg (140 tablet 100 mg) of tramadol. He had history of suicidal attempts in past years as well as depression in his past medical history, but he had not abused tramadol and other drugs in his history. There was no history of epilepsy or head trauma in. He presented with generalized seizures two hours post ingestion, and, then, he was referred to hospital four hours later. Generalized seizures were poorly controlled by multiple medications. Due to respiratory arrest, endotracheal tube was inserted and he was admitted to the ICU immediately. At admission, he experienced hypovolemic shock, hypoglycemia, coma, apnea, refractory seizures, muscle spasms, acute respiratory distress syndrome, coagolative disorder, rhabdomyolysis, and acute renal failure. Despite medical managements, he died 38 days after ingestion.
Conclusion: In this report, despite using inhalational anesthetic drugs, seizures continued and were very poorly controlled. Cause of death in this patient can be seen as the side effects of tramadol poisoning.
Full-Text [PDF 132 kb]   (1322 Downloads)    
Type of Study: Research | Subject: General

Add your comments about this article : Your username or Email:
CAPTCHA code

Send email to the article author


© 2019 All Rights Reserved | Iranian Journal of Toxicology

Designed & Developed by : Yektaweb